HARRY E. THOMPSON, M.D., F.A.C.P.; HAROLD J. ROWE, M.D.
This is the report of a case of hypoplastic anemia with secondary thrombocytopenia, following the therapeutic use of chloramphenicol. Although a number of cases have appeared in recent literature,1, 2, 3, 4, 5 this one was deemed to be of more than usual interest and is reported for the following reasons: (1) the immediate, but not complete, control of hemorrhage by the use of concentrated platelet infusion, as described by Minor, Burnett et al.6; (2) the temporary palliative effect on the process of ACTH and cortisone; and (3) the ineffectiveness of these and other measures to prevent a fatal termination.
Learn more about subscription options.
Register Now for a free account.
THOMPSON HE, ROWE HJ. A CASE OF HYPOPLASTIC ANEMIA WITH SECONDARY THROMBOCYTOPENIC PURPURA FOLLOWING THE USE OF CHLORAMPHENICOL(A CASE OF HYPOPLASTIC ANEMIA WITH SECONDARY THROMBOCYTOPENIC PURPURA FOLLOWING THE USE OF CHLORAMPHENICOL*†)(A CASE OF HYPOPLASTIC ANEMIA WITH SECONDARY THROMBOCYTOPENIC PURPURA FOLLOWING THE USE OF CHLORAMPHENICOL*†). Ann Intern Med. 1953;39:1124–1129. doi: 10.7326/0003-4819-39-5-1124
Download citation file:
Published: Ann Intern Med. 1953;39(5):1124-1129.
Coagulopathies, Hematology/Oncology, Platelet Disorders, Red Cell Disorders.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only